MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGMR404010
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The instructions for use (ifu) states, the gore® tag® conformable thoracic stent graft is intended for endovascular repair of all lesions of the descending thoracic aorta, including: isolated lesions in patients who have appropriate anatomy, including: = 20 mm non-aneurysmal aorta proximal and distal to the lesion patient medications include but are not limited to: vitamin d3, clomid, vitamin b-12, tylenol, flonase, mobic, viagra, depo-testosterone, trazodone patient medical history includes but is not limited to: former smoker, hypertension, multiple abdominal surgeries including colectomy/colostomy creation and take down, hernia repairs w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, this patient underwent open/endovascular treatment for a type a aortic dissection.It was reported that a gore® tag® conformable thoracic stent graft with active control system (ctag ac) was advanced within a frozen elephant trunk (fet).It was reported by the physician that steps one and two of the deployment lines had been completed.It was the third step when they went to remove the red outer casing when they encountered the wire breaking/line break and it did not disconnect from the delivery catheter.The device was explanted.The patient was reported to have expired this date also.As the procedure was off label and not supported by a gore associate, further investigation is ongoing to determine if the ctag ac was loaded on a guidewire per the ifu and inquire as to the cause of death for the patient.
 
Additional Manufacturer Narrative
Further investigation provided details from the hospital/facility: the hospital/facility reported the device was loaded on guidewire.The hospital/facility reported the catheter was not coiled/wrapped in a circular fashion during attempts to release the red outer casing(handle) and remove the lockwire.The hospital/facility reported during the attempt to implant the device, it is unknown whether or not the deployment access hatch was accessed to attempt to continue the deployment process? the hospital/facility reported that they had cut where the stent was to release, they had fished the device out, it wasn¿t completely deployed.The hospital/facility did not recall the device being sutured into the graft as reported by the initial reporter.A cause of death was requested, but unknown.Operative notes were requested as this procedure was off label and not supported by gore.The hospital/facility responded they do not provide operative notes.The gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: the properly routed lockwire was returned separated from the lockwire handle and lockwire connector.The report of device failure to deploy was not confirmed during evaluation.During testing for design validation and verification, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.There is potential that off-label use may have contributed to the reported event.Per the manufacturing product history review (phr), (b)(4), the device met all pre-release specifications.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20306394
Report Number2017233-2024-05343
Device Sequence Number18039413
Product Code MIH
UDI-Device Identifier00733132646838
UDI-Public00733132646838
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Catalogue NumberTGMR404010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Other;
Patient Age71 YR
Patient SexMale
Patient Weight90 KG